Flood, Alexander
- When
- May 31, 11:00 AM CST to 11:59 PM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Minor flooding of the Mississippi River occurred at the end of the month. 45 feet on May 31, about one-half foot above flood stage.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Mississippi River occurred at the end of the month. At Thebes, the river crested at 33.45 feet on May 31, about one-half foot above flood stage. This resulted in minor flooding of low-lying woods and fields in the bottomlands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 31, 2:15 AM CST, 8 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 AM CDT MON MAY 31 2004 .DISCUSSION... NO MAJOR CONCERNS THIS PACKAGE. BIGGEST CHC OF RAIN THIS WEEK SHOULD COME AROUND MID WEEK AS THE MAIN H50 LOW FINALLY SWINGS THROUGH THE OHIO VALLEY REGION...DRAGGING A WEAK COLD FRONT WITH IT. NOT MUCH OVERALL MOISTURE WITH THIS SYSTEM...BUT TEMPS WILL BE FAIRLY COLD ALOFT LEADING TO LIFTED INDICES WED AFTERNOON AT OR SLIGHTLY BELOW ZERO. THUS...WILL LEAVE ONGOING CHC POPS FOR SHOWERS/THUNDER ON WED OVER THE ENTIRE FORECAST AREA. NEARLY ZONAL H50 FLOW TODAY THROUGH TUE SHOULD KEEP SFC FRONT THAT CAME THROUGH OVERNIGHT WELL TO OUR SOUTH. SO...UNLESS THIS OLD BOUNDARY CREEPS BACK NORTHWARD...WE SHOULD ENJOY A NICE MEMORIAL DAY AND TUESDAY. HIGH TEMPS WILL REACH THE UPPER 70S TO MID 80S ACROSS THE ERGION TODAY...THEN SHOULD WARM 3 OR 4 DEGREES ON TUE AS SFC FLOW BECOMES MORE SOUTHERLY. H50 FLOW BECOMES NWLY BEHIND THE TROF FOR LATE WEEK AND INTO THE WEEKEND...WITH HIGH PRESSURE AT THE SFC PASSING NORTH OF THE REGION. COULD BE A ROUND OF SHOWERS AND THUNDERSTORMS LATER IN THE WEEKEND AS THE GFS HAS BEEN CONSISTENT THE PAST COUPLE RUNS IN BRINGING AN MCS TYPE SYSTEM SOUTHEASTWARD THROUGH THE PLAINS BY SUNDAY. AS FAR AS TEMPS ARE CONCERNED...NGM MOS TEMPS TUE NIGHT SEEM WAY TOO COOL...GIVEN THE MILD SOUTHWEST LOW LEVEL FLOW ADVERTISED BY ALL MODELS. WILL GO CLOSER THE GFS (MAV) AND ETA MOS NUMBERS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE && GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 420 AM CDT MON MAY 31 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-011000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 420 AM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AS A COLD FRONT PASSES THROUGH THE REGION. HOWEVER...NO SEVERE STORMS ARE EXPECTED AT THIS TIME. THE NEXT CHANCE OF THUNDERSTORMS WILL COME ON SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO DARMSTADT 38.09N 87.58W
05/30/2004 F1 VANDERBURGH IN NWS EMPLOYEE
TORNADO TOUCHED DOWN NEAR BROMM RD THEN LIFTED IN THE
TOWN ON DARMSTADT. NUMEROUS TREES DOWN AND SNAPPED. TREE
TOPS ON HOMES. ONE UNATTACHED GARAGE DESTROYED. PATH WAS
3 MILES LONG AND 200 YARDS WIDE.
&&
GMThe national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399000, 5399001, 5399002.